MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA LARGE APPLIER; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA LARGE APPLIER; CLIP, IMPLANTABLE
Catalog Number MCL20
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994)
Date of Event 01/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post op to an unknown procedure, the patient has pain and inflammation in the neck and on the right side 24/7 has to take pain medication for pain.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/27/2023.D4: batch # unk.Additional information was requested and the following was obtained: have you been prescribed medication by a doctor (not over the counter medication)? yes.If yes, what is the doctor prescribed medication? lyrica, indomethacin, meloxicam, percoset / oxycodone, prednisone.Have you had any diagnostic testing done to address the symptoms you experienced? if yes, what diagnostic testing were completed? mri soft tissue neck, cta/ctv head/neck, emg, ultrasound neck.What are the next steps when it comes to the patients care? tried stellate ganglion never block (did not work).Further treatment in process of being determined." an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/4/2023.The following additional information was obtained: "patient would not like us to contact operating physician.State that they have a nickel allergy but have been told there is no nickel in our clips.Stated that dr.Did not tell him that clips were going to be placed and were discovered during the mri.Reason for procedure: intracranial hypertension.Jugulars were both 100% stenosed.Stated that during the procedure, the surgeon damaged the cranial nerve and brachial plexus.Veins are still 100% stenosed.Neck feels inflamed and spongey.States that procedure was in (b)(6) 2021 and pain started immediately after, but in (b)(6) 2022, patient fell on ice and said that made it even worse.New drs.Will not remove the clips.Wants help from j&j to find a dr./tell his current dr to take them out.".

Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17827143
Report Number3005075853-2023-06914
Device Sequence Number16764335
Product Code GDO
UDI-Device Identifier10705036002468
UDI-Public10705036002468
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K820837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMCL20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown